There is no question I'm allergic to Dr. Pepper. When I drink it my upper lip swells and tingles. Also, and this is strange the roof of my mouth itches. I have had this all my life. I just stay away from Dr. Pepper. I wonder the heck can be in it that causes this reaction? Does anyone else have an allery to Dr. Pepper?
Hi, welcome to the forum, determination of the food you are allergic to, is one of the challenges which you need to pass through. The common existing food allergens are Peanut flour, peanut butter, powdered egg white etc. But in your case it is quite evident that you are allergic to pepper.
Other concurrent triggering factors are acid reflux, medication, malnutrition, oral candidiasis, anxiety, dry mouth, diabetes, thyroid etc.
Pepper contains Capsaicin; it increases mucosal blood flow and/or vascular permeability. This can be responsible for swelling and tingling. Moreover you are allergic to it.
As allergic reactions are IgE mediated, blood tests will show increase in these levels secondary to a food allergy.
When such food is consumed in large quantities can elicit allergic reaction in the form of hives, redness of skin, itching etc. You need to note down such food also in your diary and avoid the intake in future.
I suggest you to consult skin specialist/ immunologist for further line of management. Take care and regards.
I drank dr. pepper last night and my throat swelled up and almost put me in the hospital. it is the first time i have ever had that happen with dr. pepper but i am developing all kinds of strange allergies.
i spoke to a grandma today. his cheecks swell when he drinks it.
i had never heard of anyone ever alergic (allergic) to it till today.
My left side gets paralyzed like I'm having a stroke. My tounge swells up I get a severe headache fever like symthomes on my face on the lift side with ear piercing pain. The headache is migraine intense. All test results come back negative for stroke or blockage of arteries.
I'm sorry but that's misinformation. There's no capsaicin in Black Pepper as Black Pepper is from the peppercorn family, not the Solanacea (Nightshade) family. The only reason it's called Pepper is because of it spicey like effect but there's no relation. BUT you may be allergic to peppercorns. Do you have problems with pepper otherwise? I myself have a Solanacea allergy that's severe. If I eat anything with any kinds of peppers my gi tract suffers severe damage. It's tough as potato is used in sooo much including as a binder in all tablet pills and medications. :-(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.